I took Cymbalta for about 3 months, I began feeling awful. Tremors, trouble swallowing, tingling, teeth grinding, severe confusion, dizziness and on and on, I quit taking the drug 2 weeks ago, I've never felt this bad. Any idea on how long it may take for this poison to leave my system? My doctor put me back on Zoloft but I am getting scared that I may never feel well again.
Withdrawal symptoms of Cymbalta?
Question posted by lae90 on 31 Dec 2021
Last updated on 1 January 2022 by todance
Withdrawing off of Cymbalta is rough but it’s so worth it!! If you stopped “cold turkey” that could be miserable. I withdrew off of it under my doctors supervision. I had been on it longer than you have, but it was a slow withdrawal. It took 8 weeks. I am so glad to be off of it. I discovered many side effects that I was not aware were from Cymbalta. It took months for me to stop experiencing the effects of the withdrawal. I am so happy to be off of it!! Best wishes to you!
I’m sorry for what you’re going through. Cymbalta was a poison for me and I had so many horrible side effects when I was taking it. It changed who I was. Nobody knows the nightmare of being on Cymbalta and having to taper off it without having horrific withdrawals. People who have never experienced it cannot understand what we go/are going through! I’ve had a lot of pain in my life but taking Cymbalta and tapering off incorrectly has been one of the hardest things I’ve ever gone through. Some days I thought I was dying and other days I wanted to die. If your doctor didn’t taper you off Zoloft slowly you could be having withdrawals from that and if he/she didn’t take you off Cymbalta correctly you could be having withdrawals from that also. Then you add on the side effects, well that’s a recipe for disaster! I wish doctors knew more about the dangers of these medications so they could let their patients know.
My doctor didn’t tell me anything about the side effects or the withdrawals from Cymbalta. I would never have taken it if I had known. I’m in a Cymbalta support group where there are over 30,000 people getting help to taper off Cymbalta so that the withdrawals are minimal and manageable. I believe there is a support group for Zoloft also. If I was you I would join the Cymbalta Hurts Worse support group and they can help you get through this. I am in no way affiliated with this group at all, I just want you to get the help you need. They helped me get through it and they can do the same for you. You will see that you are not alone in what you’re going through. They have files on what can help you. I really hate to hear about what you’re going through and I hope things start looking up for you soon.
No medication is "poison" but unfortunately a small number of users may experience adverse reactions. Even aspirin or ibuprofen can cause serious side effects in some people.
You will feel better again! Discontinuation symptoms depend on many factors: length of time on the medication, your dosage, your individual metabolism, and whether you stopped abruptly or tapered off the drug under the supervision of a doctor.
You might want to Google "Cymbalta withdrawal timeline" for a number of articles that may be helpful.
Best regards and I hope you're feeling better quickly.
cymbalta, withdrawal, confusion, tremor, tingling, tooth, symptom, drug
- Cymbalta uses and safety info
- Cymbalta information for Healthcare Professionals (includes dosage details)
- Side effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.